The Egyptian Journal of Internal Medicine

CASE REPORT
Year
: 2015  |  Volume : 27  |  Issue : 4  |  Page : 154--156

Haemorrhagic shock due to spontaneous splenic haemorrhage complicating antiplatelet therapy: endovascular management


Garge S Shaileshkumar1, Keshava N Shyamkumar1, Ahmed Munawwar1, Purushothaman Vijayan2, Perakath Benjamin2 
1 Christian Medical College, Vellore, Tamil Nadu, India
2 Department of Surgery, Christian Medical College, Vellore, Tamil Nadu, India

Correspondence Address:
Garge S Shaileshkumar
MD, DNB Radiology, FVIR Intervention Radiology, Department of Radiology, Christian Medical College Hospital, Ida Scuder Road, 632004 Vellore, Tamil Nadu
India

Spontaneous splenic haemorrahge and rupture is a rare but life-threatening condition requiring urgent diagnosis and treatment. Splenic haemorrhage and rupture precipitated by thrombolytic or antiocoagulant therapy has been reported frequently in the literature, but only two cases due to ticlopidine and one case due to salicyclate have been reported. We report the case of a 54-year-old man with haemorrhagic shock due to spontaneous splenic haemorrhage and rupture following dual antiplatelet (aspirin and clopidogrel) therapy. He was successfully treated with selective angioembolization of the bleeding branch of the splenic artery.


How to cite this article:
Shaileshkumar GS, Shyamkumar KN, Munawwar A, Vijayan P, Benjamin P. Haemorrhagic shock due to spontaneous splenic haemorrhage complicating antiplatelet therapy: endovascular management.Egypt J Intern Med 2015;27:154-156


How to cite this URL:
Shaileshkumar GS, Shyamkumar KN, Munawwar A, Vijayan P, Benjamin P. Haemorrhagic shock due to spontaneous splenic haemorrhage complicating antiplatelet therapy: endovascular management. Egypt J Intern Med [serial online] 2015 [cited 2020 Apr 6 ];27:154-156
Available from: http://www.esim.eg.net/article.asp?issn=1110-7782;year=2015;volume=27;issue=4;spage=154;epage=156;aulast=Shaileshkumar;type=0